Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Hormone test to be done. Will smoking hookah affect the test?

I m going to be taking a hormone test that will last a month, I have to put my saliva in a tube every 3 days when I wake up for 30 days. Im a female if it makes a difference. Will smoking hookah affect the test? I know cigarettes might because of the smoke of burning tobacco, but hookah is steamed and used with water; never burned. Would using it affect my results?
Asked On : Sun, 15 Jul 2012
Answers:  1 Views:  103
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Addiction Medicine Specialist 's  Response

Although you have not mentioned what hormone you are being tested for, I would like you to know that nicotine lowers estrogen levels and also affects levels of other hormones, independent of the method of ingestion. Smoke is not the culprit, the nicotine content in the cigarette/hookah is responsible. So changing the route of intake is not likely to make much of a difference.

Best wishes.
Answered: Mon, 15 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor